Alert archive / Colorado / Winter Weather Advisories in 2021

Winter Weather Advisory 22, NWS Pueblo, CO

April 18, 2021El Paso County, Fremont County, Teller County, Colorado

NWS Pueblo, CO issued this winter weather advisory at Apr 18, 2021, 3:01 PM MDT for El Paso County, Fremont County, Teller County, Colorado. It took effect at Apr 19, 2021, 3:00 PM MDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Apr 18, 2021, 3:01 PM MDT (21:01 UTC)
In effect from
Apr 19, 2021, 3:00 PM MDT
Expired
Apr 20, 2021, 4:01 AM MDT
In force
13 hr
Issued by
NWS Pueblo, CO

Counties El Paso County, CO, Fremont County, CO, Teller County, CO

The radar

The Pueblo radar (KPUX), 81 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.0 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2021-04-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2021-04-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1962 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

919 
WWUS45 KPUB 182101
WSWPUB

URGENT - WINTER WEATHER MESSAGE
National Weather Service Pueblo CO
301 PM MDT Sun Apr 18 2021

COZ081-082-190515-
/O.NEW.KPUB.WW.Y.0022.210419T2100Z-210420T0800Z/
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
301 PM MDT Sun Apr 18 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM 3 PM MONDAY TO 2 AM MDT
TUESDAY...

* WHAT...Snow expected. Total snow accumulations of 3 to 5 
  inches.

* WHERE...Teller County, the Rampart Range above 7500 feet, and 
  Pikes Peak.

* WHEN...From 3 PM Monday to 2 AM MDT Tuesday.

* IMPACTS...Plan on slippery road conditions. The hazardous
  conditions could impact the evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

COZ084-190515-
/O.NEW.KPUB.WW.Y.0022.210419T2100Z-210420T0800Z/
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
301 PM MDT Sun Apr 18 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM 3 PM MONDAY TO 2 AM MDT
TUESDAY...

* WHAT...Snow expected. Total snow accumulations of 1 to 3 
  inches. Winds gusting as high as 40 mph.

* WHERE...Northern El Paso County and the Rampart Range below 7500
  feet.

* WHEN...From 3 PM Monday to 2 AM MDT Tuesday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the evening commute.

* ADDITIONAL DETAILS...A flash freeze is possible with a strong
  cold front moving over the region. Expect a drastic shift
  between warmer conditons to colder conditions with hazardous
  travel expected over northern El Paso County. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
6 follow-up statements
660 
WWUS45 KPUB 190255
WSWPUB

URGENT - WINTER WEATHER MESSAGE
National Weather Service Pueblo CO
855 PM MDT Sun Apr 18 2021

COZ085-191100-
/O.EXA.KPUB.WW.Y.0022.210419T2100Z-210420T0800Z/
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-
855 PM MDT Sun Apr 18 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM 3 PM MONDAY TO 2 AM MDT
TUESDAY...

* WHAT...Moderate to heavy snow expected. Snowfall rates of 1 to 
  2 inches per hour during the evening. Total snow accumulations 
  of 2 to 5 inches. Winds gusting as high as 45 mph.

* WHERE...Southern El Paso County.

* WHEN...From 3 PM Monday to 2 AM MDT Tuesday.

* IMPACTS...Plan on slippery road conditions. The hazardous
  conditions could impact the evening commute.

* ADDITIONAL DETAILS...A flash freeze is possible with a strong
  cold front moving over the region. Expect a drastic shift
  between warmer conditons to colder conditions with hazardous
  travel expected over southern El Paso County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

COZ081-082-191100-
/O.CON.KPUB.WW.Y.0022.210419T2100Z-210420T0800Z/
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
855 PM MDT Sun Apr 18 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 3 PM MONDAY TO
2 AM MDT TUESDAY...

* WHAT...Moderate to heavy snow expected. Snowfall rates of 1 to 
  2 inches per hour during the evening. Total snow accumulations 
  of 4 to 8 inches.

* WHERE...Teller County, the Rampart Range above 7500 feet, and 
  Pikes Peak.

* WHEN...From 3 PM Monday to 2 AM MDT Tuesday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

COZ084-191100-
/O.CON.KPUB.WW.Y.0022.210419T2100Z-210420T0800Z/
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
855 PM MDT Sun Apr 18 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 3 PM MONDAY TO
2 AM MDT TUESDAY...

* WHAT...Moderate to heavy snow expected. Snowfall rates of 1 to 
  2 inches per hour during the evening. Total snow accumulations 
  of 4 to 6 inches. Winds gusting as high as 40 mph.

* WHERE...Northern El Paso County.

* WHEN...From 3 PM Monday to 2 AM MDT Tuesday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the evening commute.

* ADDITIONAL DETAILS...A flash freeze is possible with a strong
  cold front moving over the region. Expect a drastic shift
  between warmer conditons to colder conditions with hazardous
  travel expected over northern El Paso County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
826 
WWUS45 KPUB 191000
WSWPUB

URGENT - WINTER WEATHER MESSAGE
National Weather Service Pueblo CO
400 AM MDT Mon Apr 19 2021

COZ081-082-191800-
/O.CON.KPUB.WW.Y.0022.210419T2100Z-210420T0800Z/
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
400 AM MDT Mon Apr 19 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 2 AM MDT TUESDAY...

* WHAT...Moderate to heavy snow expected. Snowfall rates of 1 to 
  2 inches per hour during the evening. Total snow accumulations 
  of 4 to 8 inches.

* WHERE...Teller County.

* WHEN...From 3 PM this afternoon to 2 AM MDT Tuesday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

COZ084-085-191800-
/O.CON.KPUB.WW.Y.0022.210419T2100Z-210420T0800Z/
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-
400 AM MDT Mon Apr 19 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 2 AM MDT TUESDAY...

* WHAT...Moderate to heavy snow expected. Snowfall rates of 1 to 2
  inches per hour during the evening. Total snow accumulations of
  4 to 6 inches. Winds gusting as high as 45 mph.

* WHERE...El Paso County.

* WHEN...From 3 PM this afternoon to 2 AM MDT Tuesday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the evening commute.

* ADDITIONAL DETAILS...A flash freeze is possible with a strong 
  cold front moving over the region. Expect a drastic shift 
  between warmer conditons to colder conditions with hazardous 
  travel expected over northern El Paso County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
093 
WWUS45 KPUB 191828
WSWPUB

URGENT - WINTER WEATHER MESSAGE
National Weather Service Pueblo CO
1228 PM MDT Mon Apr 19 2021

COZ081-082-200230-
/O.CON.KPUB.WW.Y.0022.210419T2100Z-210420T0800Z/
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
1228 PM MDT Mon Apr 19 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 2 AM MDT
TUESDAY...

* WHAT...Moderate to heavy snow expected. Snowfall rates of 1 to 
  2 inches per hour during the evening. Total snow accumulations 
  of 4 to 8 inches.

* WHERE...Teller County.

* WHEN...From 3 PM this afternoon to 2 AM MDT Tuesday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

COZ084-085-200230-
/O.CON.KPUB.WW.Y.0022.210419T2100Z-210420T0800Z/
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-
1228 PM MDT Mon Apr 19 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 2 AM MDT
TUESDAY...

* WHAT...Moderate to heavy snow expected. Snowfall rates of 1 to 
  2 inches per hour during the evening. Total snow accumulations 
  of 4 to 6 inches. Winds gusting as high as 45 mph.

* WHERE...El Paso County.

* WHEN...From 3 PM this afternoon to 2 AM MDT Tuesday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

Hodanish
350 
WWUS45 KPUB 192122
WSWPUB

URGENT - WINTER WEATHER MESSAGE
National Weather Service Pueblo CO
322 PM MDT Mon Apr 19 2021

COZ085-200530-
/O.CAN.KPUB.WW.Y.0022.000000T0000Z-210420T0800Z/
/O.NEW.KPUB.WW.Y.0023.210420T0000Z-210420T0800Z/
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-
322 PM MDT Mon Apr 19 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM UNTIL 2 AM MDT 
TUESDAY...

* WHAT...Snow expected. Total snow accumulations of 2 to 4 inches.
  Winds gusting as high as 35 mph. Heaviest snow will occur north
  and west of downtown Colorado Springs. The best chance of
  heavier snow will be between 8 pm and 10 pm this evening. 

* WHERE...Colorado Springs Vicinity/Southern El Paso 
  County/Rampart Range Below 7400 Feet County.

* WHEN...Until 2 AM MDT Tuesday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

COZ081-082-200530-
/O.CON.KPUB.WW.Y.0022.000000T0000Z-210420T0800Z/
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
322 PM MDT Mon Apr 19 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 2 AM MDT
TUESDAY...

* WHAT...Snow. Additional snow accumulations of 2 to 7 inches. 
  Winds gusting as high as 35 mph. 

* WHERE...Pikes Peak Above 11000 Feet and Teller County/Rampart 
  Range Above 7500 Feet/Pikes Peak Between 7500 and 11000 Feet 
  Counties.

* WHEN...Until 2 AM MDT Tuesday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

COZ084-200530-
/O.CON.KPUB.WW.Y.0022.000000T0000Z-210420T0800Z/
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
322 PM MDT Mon Apr 19 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 2 AM MDT
TUESDAY...

* WHAT...Snow. Additional snow accumulations of 3 to 6 inches. The
  best chance of heavier snow will be between 8 pm and 10 pm 
  this evening. 

* WHERE...Northern El Paso County/Monument Ridge/Rampart Range 
  Below 7500 Feet County.

* WHEN...Until 2 AM MDT Tuesday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

Hodanish
665 
WWUS45 KPUB 200400
WSWPUB

URGENT - WINTER WEATHER MESSAGE
National Weather Service Pueblo CO
1000 PM MDT Mon Apr 19 2021

COZ081-082-201200-
/O.EXT.KPUB.WW.Y.0022.000000T0000Z-210420T1200Z/
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
1000 PM MDT Mon Apr 19 2021

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 6 AM MDT TUESDAY...

* WHAT...Snow. Additional snow accumulations of 2 to 5 inches.

* WHERE...Pikes Peak Above 11000 Feet and Teller County/Rampart
  Range Above 7500 Feet/Pikes Peak Between 7500 and 11000 Feet.

* WHEN...Until 6 AM MDT Tuesday.

* IMPACTS...Plan on slippery road conditions. The hazardous
  conditions could impact the Tuesday morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

COZ084-201200-
/O.EXT.KPUB.WW.Y.0022.000000T0000Z-210420T1200Z/
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
1000 PM MDT Mon Apr 19 2021

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 6 AM MDT TUESDAY...

* WHAT...Snow. Additional snow accumulations of 2 to 4 inches.

* WHERE...Northern El Paso County.

* WHEN...Until 6 AM MDT Tuesday.

* IMPACTS...Plan on slippery road conditions. The hazardous
  conditions could impact the Tuesday morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

COZ085-201200-
/O.EXT.KPUB.WW.Y.0023.000000T0000Z-210420T1200Z/
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-
1000 PM MDT Mon Apr 19 2021

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 6 AM MDT TUESDAY...

* WHAT...Snow. Additional snow accumulations of 1 to 3 inches.

* WHERE...Southern El Paso County.

* WHEN...Until 6 AM MDT Tuesday.

* IMPACTS...Plan on slippery road conditions. The hazardous
  conditions could impact the Tuesday morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
202 
WWUS45 KPUB 201001
WSWPUB

URGENT - WINTER WEATHER MESSAGE
National Weather Service Pueblo CO
401 AM MDT Tue Apr 20 2021

COZ081-082-084-201115-
/O.CAN.KPUB.WW.Y.0022.000000T0000Z-210420T1200Z/
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
401 AM MDT Tue Apr 20 2021

...WINTER WEATHER ADVISORY IS CANCELLED...

Only a few flurries are expected for the remainder of the morning.

$$

COZ085-201115-
/O.CAN.KPUB.WW.Y.0023.000000T0000Z-210420T1200Z/
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-
401 AM MDT Tue Apr 20 2021

...WINTER WEATHER ADVISORY IS CANCELLED...

Only a few flurries are expected for the remainder of the morning.


$$

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this winter weather advisory went out at Apr 18, 2:51 PM MDT, 10 minutes earlier.

Area forecast discussion, Apr 18, 2:51 PM MDT, 10 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
251 PM MDT Sun Apr 18 2021

.SHORT TERM...(This evening through Monday)
Issued at 243 PM MDT Sun Apr 18 2021

Main Points:

1)Isolated near critical fire weather concerns over the Spanish
Peaks region and Fremont County, as well as the San Luis Valley.

2)Strong cold front expected to pass over the region between 1-2PM
on Monday afternoon, bringing the potential of a flash freeze over
northern El Paso County and snow across the plains and eastern
mountains.

Meteorological Discussion:

The upper level closed low is well into Arizona and New Mexico, a
little bit further south than anticipated yesterday, which is
keeping the convective mountain showers more isolated than
scattered. Fair weather cumulus is being observed over the plains.

Northwesterly flow will remain over southern Colorado throughout the
overnight and into the early afternoon. Expect dry conditions
throughout the overnight and through the early afternoon before a
cold front reaches southern Colorado. Temperatures are expected to
be warmer tonight, with lows in the low to mid 30s over the plains,
the teens to 20s over the mountain valleys, and the single digits
over the mountains.

During the late morning and early afternoon tomorrow, some gusty
westerly winds may be observed in gap flow prone areas such as the
Spanish Peaks region and the Fremont County which will create near
critical fire weather conditions. There is higher confidence for
meteorological critical fire weather conditions over the San Luis
Valley throughout the afternoon, but recent precipitation will keep
the fine fuels in a non-critical status. Overall, no fire weather
highlights have been issued.

A strong cold front is expected to reach the region at around 1 to 2
PM Monday afternoon, which will bring drastically cooler
temperatures, strong north-northeasterly winds and snow. These
frontal passages generally move faster than what forecast models
predict, so we've moved the frontal passage time up by two hours as
compared to the models. At the leading edge of the cold front there
may be areas of blowing dust over the eastern plains, as wind gusts
up to around 40 mph form over dry areas, so limited visibility is
possible during the afternoon and evening. We are also concerned of
a flash freeze as the front passes overhead, which may create
hazardous travel conditions over northern El Paso County. We did
issue a Winter Weather Advisory from 3PM Monday through 3AM on
Tuesday morning due to the potential hazardous travel conditions.

.LONG TERM...(Monday night through Sunday)
Issued at 243 PM MDT Sun Apr 18 2021

...Primary concern is potential for cold temperatures Tuesday
morning...

...Snow likely over parts of the region Monday evening into very
early Tuesday...

...Unsettled but warmer mid/late week, then very nice weekend...

...Fire Weather concerns return Sunday into early next week...

The main concern is the potential for cold temperatures occurring
across the forecast area Tuesday morning. Low temperatures will be
in the teens and lower 20s across nearly all of  the plains and
valleys. How cold it gets early Tuesday morning will be dependent on
how fast we clear out from the snow Monday night into early Tuesday
morning. ATTM believe most of the precip will be into KS by sunrise
Tuesday, but clouds may be slow to move out. For now, it appears
best chance of clearing will be across the Pikes Peak region and
this is likely where the coldest temperatures will occur. Readings
to near 10F may occur in N El Paso county

Snow is going to occur with this event. There is more than enough
cold air so the east slopes of the southern mtns and parts of the I-
25 corridor will see accumulating snow. Even the eastern plains may
see an inch or two across most areas. For now it appears the
heaviest snow will be on the east slopes of the Ramparts/Pikes Peak
and the east slopes of the Wet Mtns.

I do anticipate side roads will be quite icy for Tuesday mornings
commute in the Pikes Peak region. The main roadways will likely fair
better as crews will likely have time to treat/plow the main
roadways prior to the AM rush as the brunt of the snow will likely
be done with several hours prior to sunrise Tuesday.

Tuesday it will be cool and it will be breezy over the far eastern
plains. Overall it is not going to be a nice day.

Tuesday night and Wednesday warm frontogenesis is going to develop
over the region. We do not see this type of frontogenesis occur too
often over the higher terrain but all guidance is clearly showing
this occurring, especially at the 700 mb level. I do expect quite a
bit of clouds over the region Wednesday resulting front this
frontogenesis and we may see some light precip developing over the
plains Tues night into Wednesday. Temperatures will likely remain
cool Wednesday but will be several degrees warmer than Tuesdays max
temps.

Wednesday night we will see a better chance of showery precip
developing over the region as the front lift slowly north and better
mid level forcing moves over the region associated with a short wave
moving through.

Troughieness will linger over the region friday although low level
forcing will be negligible. This will allow for convective showers
to develop over parts of the region, especially across the high
terrain. It will be warmer on Friday.

For the weekend, it looks really nice and warm. Dry gusty southwest
winds will pick up Sunday, and Critical Fire Weather Conditions will
likely return to the region. Monday looks like a "synoptically
evident" Red Flag day across the region. \/Hodanish

&&

.AVIATION...(For the 00Z TAFS through 00Z Monday evening)
Issued at 243 PM MDT Sun Apr 18 2021

KALS:

VFR conditions are expected throughout the forecast period over
KALS. There is a low end chance for fog development during the
overnight, but mid-level clouds should inhibit fog formation.

KCOS:

VFR conditions are expected through tomorrow early afternoon over
KCOS. A strong cold front is expected to pass overhead around 1300-
1400 accompanied by strong north to northeasterly winds, low clouds,
and rain and snow showers. MVFR and IFR conditions are possible
after the front passes by.

KPUB:

VFR conditions are expected throughout the forecast period for KPUB.
A cold front is expected to reach the terminal at around 1400-1500,
which could create blowing dust and lower visibility to MVFR and
IFR, but confidence is low at this time for that outcome. Strong
north to northeasterly winds are expected after the front passes
overhead.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory from 3 PM Monday to 2 AM MDT Tuesday for
COZ081-082-084.

&&

SHORT TERM...SKELLY
LONG TERM...HODANISH
AVIATION...SKELLY
Hazardous weather outlook, Apr 18, 11:41 AM MDT, 3 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1141 AM MDT Sun Apr 18 2021

COZ058>089-093>099-191745-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1141 AM MDT Sun Apr 18 2021

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

There will be the potential for very isolated and weak thunderstorms
to affect the mountains of far southern Colorado this afternoon.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

A strong storm system will move across southern Colorado Monday
into Tuesday. Strong, gusty winds to near 40 mph, with potentially
higher gusts, is expected across the Plains Monday afternoon into
the evening. These strong winds could produce areas of blowing
dust, and strong cross winds, impacting those traveling across the
Plains Monday afternoon and evening. Snow, moderate to heavy, is
expected behind the cold front from the Eastern Mountains, into
the Palmer Divide. Snow accumulations of up to 6 inches are
possible over Monument Hill. Initially rain, will transition to
snow across the Plains Monday night, with an inch or two of
accumulation possible. Snowy conditions will likely impact the
morning commute Tuesday morning in and around Colorado Springs.

In addition, very cold temperatures are expected Monday night into
Tuesday morning. Those with sprinkler systems that have been
turned on, along with swamp coolers and exposed pipes should take
precautions to protect these systems. Sensitive plants should also
be brought indoors.

Periods of snow may be possible Wednesday night and again on
Friday for the higher terrain. Spotty, near critical fire weather
conditions will be possible over the San Luis Valley Wednesday and
Thursday as well.
.SPOTTER INFORMATION STATEMENT...

Weather spotters will not be needed today or tonight.

SKELLY/SKELLY

Nearby

Winter Weather Advisories in Colorado, 2021Every winter weather advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.